I am 49 years old injured 9 months ago and no longer care about having sex. My doctor says I should schedule it in my things too do with my wife. This is new since the injury. Do you think I should try another pill or wait and see if it comes back? Thanks for your thoughts.
As with a lot of changes with TBI, be patient with yourself and be kind as well. All things take time and you will figure this one out as well. Only you can tell if you should try another pill or wait, those are your decisions. One of the best pieces of advice I can give is to keep constant communication open with your wife. Please feel free to contact me if you care to talk. Many blessings to you and your family.
Believe in yourself not pills. I'm fast approaching 9 years and sex drive comes & goes, but talk to your wife that she know how you feel about her, hugs & kisses are just as important.
Antidepressants, anti-convulsants (e.g. Dilantin (sodium phenytoin)) and anti-psychotics all cause impotence and changes in sexual interest at quite a high rate, for different reasons. Assuming that some doctor is prescribing you medications, ask her/him about the potential side effects. Even psychiatrists are a bit coy about discussing these side effects with patients. You have a right to know. Any pharmacist can also tell you, and, of course, you can look the medications up on the internet. Note also that all the above (with the exception, possibly, of the antidepressants, about which I don't know enough) slow down recovery. So you should only take them if they are absolutely necessary.
The other comments are also correct. Brain injury can also do it and in the first years the fatigue element could play an important part. I know that my partner has experienced a reduction in sexual energy, mostly related to fatigue. Also, I found that until recently - a couple of years on - my energy was pretty taken up attending to his needs where I could help him, so sex was low on my priority.
Don't worry too much. Time heals.
Thank you Arthur that is a lot of very useful information. That site has great information on everything TBI ,will tell others about it.
Nine months is not a long time. Right after my injury I was hyper-sexual to a very scary degree. I'm a little creeped out when I think about how I was acting. Then, it went back to normal. But it comes and goes, sometimes completely gone, sometimes back. It's a roller-coaster.
There's the fatigue, the chemical changes in the brain from the injury and the brain's injury clean-up process, and the brain reworking itself. There's the stress, all those different stresses from different parts of your life that sneak up on you after a change like a brain injury. You have a ton on your plate, sex drive or not!
I'm with the other folks who say you should give it time rather than jump on a new medication. It just makes perfect sense--whether it's neurological or stress-related--that you would lose interest in sex at this point. But I would be wary of taking new medications for something so normal after a brain injury. Those sex-drive medications were likely not tested on injured brains, and they are not made for injured brains.
My partner and I are still working hard to discuss and negotiate things related to physical contact and to sex because I am so different in those areas than before the injury. We can keep the lines of communication open most of the time. When we don't, we have an argument about it. Then, we get back on "schedule."